Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 27, 2006, 9:13 PM MDT for El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 9:13 PM MDT (03:13 UTC)
- Expired
- Jul 27, 2006, 11:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 280320
FFWEPZ
TXC141-280515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
913 PM MDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN EL PASO COUNTY IN TEXAS
THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA
VISTA...FABENS...CLINT...EASTERN EL PASO...HORIZON CITY...TORNILLO.
* UNTIL 1115 PM MDT
* AT 900 PM MDT...DOPPLER WEATHER RADAR INDICATED HEAVY RAIN FROM A
CLUSTER OF SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA. EL PASO
COUNTY SHERIFF DEPARTMENT HAD RECEIVED NUMEROUS REPORTS OF MINOR
FLOODING IN MONTANA VISTA...HORIZON CITY...AND CLINT. HOWEVER
ADDITIONAL RAINFALL IS LIKELY TO WORSEN FLOODING.
RAINFALL AMOUNTS UP TO 2 INCHES HAVE ALREADY FALLEN OVER ISOLATED
AREAS. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3192 10601 3193 10636 3174 10638 3147 10617
3140 10600
$$
BIRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:32 PM MDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 1:32 PM MDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 132 PM MDT THU JUL 27 2006 .SYNOPSIS... VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH SATURDAY WHILE WEAK UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THIS WEATHER PATTERN WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING HEAVY RAINS AND FLASH FLOODING. && .DISCUSSION... AIR MASS VERY MOIST AND MODERATELY UNSTABLE TODAY WITH SOUNDINGS SHOWING MOST UNSTABLE CAPES ABOVE 1500 J/KG AND PRECIPITABLE WATER AMOUNTS ABOVE 1.4 INCHES. UPPER HIGH IS CENTERED OVER SOUTHERN UTAH VICINITY AND LATEST SATELLITE AND SHORT TERM MODEL DATA SHOWING A VORTICITY CENTER ALOFT SINKING SOUTHWARD INTO SOUTHERN NEW MEXICO THIS AFTERNOON WITH A SECOND MESOSCALE CONVECTIVE VORTEX ALSO DROPPING SOUTHWARD INTO NORTHERN NEW MEXICO AT THIS TIME. MODELS DIFFER ON THE FINER MESOSCALE DETAILS BUT BOTH GFS AND WRF AGREE THEY WILL COMBINE TO LIFT AIR MASS OVER THE CWA THROUGH TONIGHT. WIND PROFILES SHOW LITTLE SPEED SHEAR AND WEAK FLOW THROUGH UPPER LEVELS SUGGESTING SLOW MOVING AND POSSIBLY BACK BUILDING STORMS WHILE MOISTURE PROFILE SHOWS DEEP LAYER MOISTURE THROUGH UPPER TROPOSPHERE. THESE FACTORS ALL INDICATE HEAVY RAIN POTENTIAL AT LEAST THROUGH TONIGHT. AS ALWAYS IT IS DIFFICULT TO DETERMINE WHAT FEW AREAS WILL EXPERIENCE THE DELUGES SO HAVE INCLUDED ALL PORTIONS OF THE FORECAST AREA IN A FLASH FLOOD WATCH THROUGH TONIGHT. LOCAL STUDIES INDICATE A CHANCE FOR OVER 2 INCH RAINFALLS WITHIN 3 HOURS UPON ISOLATED LOCATIONS. MODELS AGREE ON LARGE SCALE CHANGES BY FRIDAY AFTERNOON WITH UPPER HIGH AND ASSOCIATED RIDGE REFORMING ACROSS CENTRAL ROCKIES WHILE WEAK WAVES OR VORTICITY CENTERS APPROACH THE CWA FROM THE EAST OR SOUTH. AGAIN FORECASTED SOUNDINGS INDICATE POTENTIAL FOR HEAVY RAINS FRIDAY WITH MOST UNSTABLE CAPES AROUND 1000 J/KG, HIGH PRECIPITABLE WATER AMOUNTS NEAR 1.5 INCHES AND A WIND PROFILE EXHIBITING LITTLE VERTICLE WIND SHEAR AND SPEEDS AT OR BELOW 10 KT. SO AGAIN THIS SUGGESTS ISOLATED SLOW MOVING BACK BUILDING STORMS WHICH COULD DROP OVER 2 INCHES OF RAIN THROUGH FRIDAY NIGHT. AND WRF ESPECIALLY SHOWING YET ANOTHER WAVE MOVING INTO THE CWA FROM THE EAST ON SATURDAY WHICH COULD VERY WELL CONTINUE HEAVY RAIN THREAT. LONGER RANGE GFS REMAINING CONSISTENT IN GRADUALLY BUILDING UPPER RIDGE ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS LATE SUNDAY AND INTO MONDAY. ASSOCIATED WARMING AND DRYING AIR MASS ALOFT SUGGESTS DECREASED CONVECTION LATER NEXT WEEK. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...WITH ISOLATED IFR CONDITIONS...IN SHOWERS AND THUNDERSTORMS THROUGH FRIDAY AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FEET AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 92 72 91 71 / 50 40 50 30 30 SIERRA BLANCA TX 63 88 66 88 63 / 50 40 50 30 30 LAS CRUCES 70 92 71 91 70 / 50 40 50 30 30 ALAMOGORDO 71 94 70 92 69 / 50 40 50 40 30 CLOUDCROFT 51 68 47 68 50 / 60 40 50 40 40 TRUTH OR CONSEQUENCES 66 91 67 88 68 / 50 50 50 40 30 SILVER CITY 63 81 61 80 60 / 60 50 60 40 30 DEMING 67 91 67 91 67 / 50 50 50 40 30 LORDSBURG 67 92 66 89 64 / 60 50 60 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT TX ZONES 55 56 AND NM ZONES 22 23 24 25 30 31 32 05 ROGASH
Hazardous weather outlook, Jul 27, 10:15 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1015 AM MDT THU JUL 27 2006 NMZ022>025-030>032-TXZ055-056-280000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1015 AM MDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY PRODUCE VERY HEAVY RAINS WITH FLASH FLOODING ALONG WITH HAIL AND WIND GUSTS TO 50 MPH. RAIN AMOUNTS MAY EXCEED 2 INCHES WITHIN 3 HOURS OVER ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT. PRIMARY WEATHER THREAT WILL BE LOCALLY HEAVY RAINS WITH FLASH FLOODING POSSIBLE OVER ISOLATED AREAS. A FEW STORMS MAY ALSO PRODUCE HAIL AND WIND GUSTS TO 50 MPH. MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY TO REPORT HEAVY RAINFALLS AND FLOODING. ROGASH
In the hours before
Special weather statement, Jul 27, 6:29 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 629 PM MDT THU JUL 27 2006 NMZ024-TXZ055-056-280130- TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...EL PASO...SIERRA BLANCA... DELL CITY 629 PM MDT THU JUL 27 2006 ...CLUSTER OF THUNDERSTORMS DEVELOPING OVER EL PASO...HUDSPETH... AND OTERO COUNTIES... A CONVERGENCE BOUNDARY OVER EASTERN EL PASO COUNTY AND WESTERN HUDSPETH COUNTY IN FAR WEST TEXAS IS INITIATING A CLUSTER OF THUNDERSTORMS OVER THESE AREAS. THIS INCLUDES THE COMMUNITY OF MONTANA VISTA AND MUCH OF HIGHWAY 62/180 EAST TO CORNUDAS. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THIS EVENING AND TONIGHT AS UPPER LEVEL DISTURBANCES MOVE OVER THE AREA. ABUNDANT MOISTURE AND SLOW MOVING STORMS CREATE A POTENTIAL FOR HEAVY RAIN AND LOCALLIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. IN ADDITION THESE STORMS MAY PRODUCE SMALL HAIL AND STRONG WINDS. IF THUNDERSTORMS DEVELOP IN YOUR AREA...SEEK COVER. IF YOU ARE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND. NEVER DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD. PERSONS ARE ENCOURAGED TO MONITOR LOCAL MEDIA OUTLETS FOR UPDATES ON WEATHER CONDITIONS THROUGH THE EVENING.
Special weather statement, Jul 27, 8:55 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 855 PM MDT THU JUL 27 2006 NMZ024-032-TXZ055-056-280600- TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...EL PASO...LAS CRUCES...ALAMOGORDO...SIERRA BLANCA...DELL CITY... 629 PM MDT THU JUL 27 2006 ...SCATTERED THUNDERSTORMS INCREASING IN COVERAGE ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THIS EVENING... NUMEROUS COLLIDING OUTFLOW BOUNDARIES AND AN APPROACHING UPPER LEVEL DISTURBANCE IS INITIATING A LARGE AREA OF SCATTERED THUNDERSTORMS OVER EL PASO...HUDSPETH...OTERO...AND DONA ANA COUNTIES THIS EVENING. ADDITIONAL STORM DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH THE EVENING AND INTO THE NIGHT ACROSS MOST OF FAR WEST TEXAS AND SOUTHERN NEW MEXICO. ABUNDANT MOISTURE AND SLOW MOVING STORMS CREATE A POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. IN ADDITION THESE STORMS MAY PRODUCE SMALL HAIL AND STRONG WINDS. IF THUNDERSTORMS DEVELOP IN YOUR AREA...SEEK COVER. IF YOU ARE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND. NEVER DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD. REMEMBER...TURN AROUND DONT DROWN. BE ESPECIALLY CAREFUL AT NIGHT WHEN DARKNESS MAKES IT DIFFICULT TO SEE WATER DEPTH. PERSONS ARE ENCOURAGED TO MONITOR LOCAL MEDIA OUTLETS FOR UPDATES ON WEATHER CONDITIONS THROUGH THE EVENING. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:34 PM MDT | Flash Flood Watch | EPZ | 3 days |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.